How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11062
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I am from Beira, Mozambique I am a bit confused, my wife was

Customer Question

Hi i am Murtaza, i am from Beira, Mozambique
I am a bit confused, my wife was doing a treatment of cabergolin(dostinex) during around 2 months for her high prolactin level.
Her last menstruation was on 14th december, and for this month the menstruation didnt appear, so i told her to do a pregnancy test and it came positive..
Now my fear is the last tablet she took of cabergolin was yesterday friday... And im afraid that the tablet would cause any harm to the baby ... Can u please help me out what must i do.
Submitted: 10 months ago.
Category: OB GYN
Customer: replied 10 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 10 months ago.
What should i do?
Expert:  Dr. Norm S. replied 10 months ago.

Cabergoline is a category B medication, meaning that animal studies do not show a risk, and there are not good studies in humans to know for sure.

Cabergoline has not been shown to increase the risk of miscarriage or birth defects.

I don't think there is exact agreement among doctors as to what to do about the cabergoline once a woman becomes pregnant. Some doctors recommend continuing the same, some recommend a decrease in dosage, and I believe some doctor may recommend stopping the cabergoline.

Part of the answer many depend on whether your wife has a pituitary tumor causing her high prolactin, and if so, the size.

I recommend discussing this with your wife's doctor. But I wouldn't be very concerned. The cabergoline has helped her to become pregnant, and it's unlikely to cause harm to the baby. Best regards.

Customer: replied 10 months ago.
I have already stopped giving her cabergoline.
Now as per pregnancy what kind of vitamins she must take.
Bcause she is feeling dizziness, nausea, and tiredness,
So which vitmnds would u recomend
Expert:  Dr. Norm S. replied 10 months ago.

A multivitamin with folic acid is all she needs, one daily.

Prenatal vitamins are usually taken, but they can increase nausea, so sometimes it's better to wait until the nausea has passed before taking prenatal vitamins.

Nausea and tiredness are common in early pregnancy. Vitamins won't help those symptoms.

Dizziness is also fairly common. Drinking lots of fluids and eating whatever stays down should be helpful. Vitamins again are not helpful for dizziness.

These symptoms are all common during the first 3 months, and usually get much better or disappear after 3 months. Sometimes it's just a matter of getting through the first 3 months. After that most women will feel much better.